MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B408
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and barbed suture was used.During the procedure, the suture was not holding.The suture appears to not have any barbs on it.It is unknown how the procedure was completed.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-000199791 date sent to the fda: 07/12/2018 the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary
=
> a needle-suture piece and one top foil were returned for evaluation.During the visual inspection of the opened sample, the swage and attachment area were as expected and a small suture piece still was attached to barrel needle.In addition, the end of the suture was cut appears to be by use of the surgical instrument and barbs could not be measured.No conclusion could be reached as to what may have caused the reported incident.Unopened samples were also returned for analysis.In the visual inspection of the unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of the needles were as expected.The suture was examined and the barbs were present along of the strand.Also, 10 barbs were randomly measured and all barbs met with the requirements.In addition, the loops were as expected.According to the condition of the samples, the barbs met the specification.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7614734
Report Number2210968-2018-73554
Device Sequence Number14008766
Product Code GAM
UDI-Device Identifier10705031236356
UDI-Public10705031236356
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberSXMP1B408
Device Lot NumberLLH414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1